Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 105, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 23, 2000, 4:40 PM MDT for Curry County, Roosevelt County, New Mexico. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Oct 23, 2000, 4:40 PM MDT (22:40 UTC)
- Expired
- Oct 23, 2000, 5:30 PM MDT
- In force
- 50 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Curry County, NM, Roosevelt County, NM
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 23, 5:20 PM MDT | Hail 0.75 | Elida, NM |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 23, 11:45 AM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 775 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 232239
SVRABQ
NMC009-041-232330-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
440 PM MDT MON OCT 23 2000
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CURRY COUNTY IN EAST CENTRAL NEW MEXICO
CENTRAL ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO
* UNTIL 530 PM MDT
* AT 435 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM IN THE KENNA AREA OR ABOUT 5 MILES SOUTH OF ELIDA...
MOVING NORTH TO NORTHEAST AT 25 MPH. OTHER STRONG THUNDERSTORMS WERE
LOCATED IN THE CLOVIS AND PORTALES AREAS.
* THE SEVERE THUNDERSTORM WILL BE...
NEAR ELIDA AT 445 PM MDT
* OTHER LOCATIONS IN THE WARNING INCLUDE DORA...CANNON AFB AND ARCH
HEAVY RAINS FROM THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS
FLOODING IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. A FLASH FLOOD
WARNING IS IN EFFECT FOR THIS AREA UNTIL 600 PM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM MDT MONDAY
EVENING FOR SOUTHEASTERN AND EASTCENTRAL NEW MEXICO.
LAT...LON 3388 10383 3376 10367 3395 10307 3471 10307
3422 10360What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 23, 3:45 PM MDT, 55 minutes earlier.
Area forecast discussion, Oct 23, 3:45 PM MDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 345 PM MDT MON OCT 23 2000 WILL KEEP THE FLASH FLOOD WATCH HOISTED ACROSS THE ECNTL AND NE PLAINS TONIGHT. SURFACE BOUNDARY DRAPED ACROSS THE EASTCENTRAL PLAINS SHOULD SERVE AS FOCUS FOR ADDITIONAL HEAVY RAINS TONIGHT. WILL FOREGO ANY SNOW HIGHLIGHTS ACROSS THE NORTHERN MOUNTIANS AS SNOW LEVELS JUST NOT LOW ENOUGH FOR WIDESPREAD ADVISORY-TYPE ACCUMULATIONS FOR MOST POULATIONS CENTERS. STILL THINK "SEVERAL" INCHES A GOOD BET ABOVE 9000 OR 9500 FEET. BRIEFLY, UPPER LOW NEAR KPHX LIFTS SLOWING N-NEWD ON TUESDAY, BEFORE ACCELERATING NEWD TUE NIGHT AND WED AS NORTHERN BRANCH SHORT WAVE PICKS IT UP. WATER VAPOR LOOP SHOWING NICE INTRUSION OF MID-LEVEL DRY AIR WRAPPING AROUND THE LOW AND INTO THE WCNTL/SW ZONES. BEST LIFT WILL REMAIN FOCUSED ALONG THE EASTERN BORDER AND ACROSS THE NORTHERN HALF TONIGHT AND WILL KEEP POPS IN THE LIKELY/CATEGORICAL RANGE. INTERESTING TO NOTE SECONDARY LOW/SPEED MAX ON BACKSIDE OF MAIN SYSTEM. WILL KEEP CHANCE OF SHOWERS NCNTL/NE ON WED, SLIGHT CHANCE REMAINDER OF THE EAST AND NORTH. PARTLY CLOUDY SOUTHWEST. CYC CURVED NWLY FLOW ON THU/FRI WITH CHANCE OF SHOWERS MAINLY EAST AND NORTH. DRY WX SAT. ABQ WB 047/063 044/064 045 41653 SAF WE 042/058 037/059 037 41764 TCC TE 050/064 048/067 044 41+75 .ABQ...FLASH FLOOD WATCH TONIGHT NMZ006-007-012-013-018-020-021.
In the hours before
Special weather statement, Oct 23, 11:30 AM MDT, 5 hours 10 minutes before
NMZ012-013-016-018>021-240000- NORTH AND CENTRAL NEW MEXICO HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1130 AM MDT MON OCT 23 2000 SEVERE THUNDERSTORM THREAT...THUNDERSTORMS ARE POSSIBLE ACROSS THE EAST CENTRAL PLAINS AND THE CHAVES COUNTY PLAINS. SYNOPSIS...AN UPPER LEVEL LOW PRESSURE SYSTEM CONTINUES TO SPIN OVER ARIZONA. PLENTY OF LOW TO MID LEVEL MOISTURE CONTINUES TO ROTATE NORTHWARD ACROSS NEW MEXICO. IN ADDITION A COLD FRONT WAS DRAPED ACROSS NORTHEAST NEW MEXICO. THIS HAS ENHANCED THE UPSLOPE CONDITIONS OVER THE EAST. ALSO THIS HAS INCREASED THE DIRECTIONAL SHEAR OR THE TURNING OF WINDS WITH HEIGHT OVER AND NEAR THE OUTLOOK AREA. COUNTIES WHERE SPOTTERS MAY BE REQUIRED... ...EASTERN NEW MEXICO... SAN MIGUEL QUAY GUADALUPE DEBACA CURRY CHAVES ROOSEVELT LINCOLN SPOTTER ACTIVATION...MAY BE REQUIRED TODAY FROM ROUGHLY EAST OF A SANTA ROSA TO ROSWELL LINE. ...CENTRAL NEW MEXICO... NONE ...WESTERN AND NORTHERN NEW MEXICO... NONE THIS OUTLOOK PERTAINS TO THE NORTHERN TWO THIRDS OF NEW MEXICO.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 6:36 AM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 54 min |
| Oct 23, 7:25 AM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Quay, San Miguel | 65 min |
| Oct 23, 7:51 AM MDT | Flash Flood Warning | ABQ | Guadalupe, Quay, San Miguel | 114 min |
| Oct 23, 8:25 AM MDT | Severe Thunderstorm Warning | ABQ | Quay, San Miguel | 50 min |
| Oct 23, 10:55 AM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 65 min |
| Oct 23, 11:11 AM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 64 min |
| Oct 23, 12:14 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 61 min |
| Oct 23, 12:18 PM MDT | Tornado Warning | ABQ | San Juan | 27 min |
| Oct 23, 12:44 PM MDT | Tornado Warning | ABQ | San Juan | 31 min |
| Oct 23, 1:14 PM MDT | Flash Flood Warning | ABQ | Curry, Roosevelt | 2 hr |
| Oct 23, 1:38 PM MDT | Severe Thunderstorm Warning | ABQ | San Juan | 52 min |
| Oct 23, 3:10 PM MDT | Flash Flood Warning | ABQ | Chaves, Curry, De Baca, Guadalupe, Harding, Quay and 3 more | 3 hr |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.